MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Filling Problem (1233); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Seroma (2069); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a consumer on (b)(6) 2017 regarding a patient receiving morphine (dose and concentration unknown) via an implanted infusion pump.When asked the dose and concentration, it was noted that it was "up around 10" for the first seroma.The indication for use was spinal pain.It was reported that the patient had a seroma where fluid collected around the pump.About 6-7 months ago (relative to (b)(6) 2017), the healthcare provider (hcp) went to fill the patient's pump and they had a hard time.It reportedly took 3 hcps and they thought the pump was flipped, but they determined it was a seroma and some fluid leaked out.It reportedly happened again "like 2 more times, maybe 3 times" over the last 6-7 months that the patient noticed.It was noted that you could see the swelling from the seroma, and the second time it happened it was noticeable and the patient's daughter pointed it out.The patient had never experienced seromas with their old 20ml pump, and wondered if it was maybe caused by the bigger pump.It was noted that the patient contacted both the doctor and surgeon, but they both told the patient to call the other one regarding the inquiries.The patient's personal therapy manager (ptm) was set to be used 4x/day, but the patient hadn't used it in a long time.No further complications were reported or anticipated.Additional information received from the consumer indicated that a few months after the got the pump implanted in 2016, they started having off and on pain for a few years (slowly).They thought it was a seroma, but then it was an infection.There was no bacterial component, so the patient thought it was more like a foreign body reaction.The pump was removed on (b)(6) 2023.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key17604348
Report Number3004209178-2023-14763
Device Sequence Number6125944
Product Code LKK
UDI-Device Identifier00643169100824
UDI-Public00643169100824
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2017
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Initial Report FDA Received Date08/23/2023
Date Device Manufactured10/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale